# SDR AALA20101027TUL01

- Difficulty date: October 26, 2010
- Submitted: December 8, 2010
- Operation: Air carrier
- Aircraft: N456AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49561
- Aircraft time: 66,013 hours, 34,810 cycles
- Engine: Pwa JT8D217C
- System (JASC): 5754 · Leading Edge Devices
- Part: Slat
- Condition: Damaged
- Location: Lt Wing
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, E
- Precautionary procedure: A

## Discrepancy

MFE - CREW REPORTED BIRD STRIKE TO LEFT WING ROOT, ENGINE VIBRATION EGT SEEMED NORMAL.  REDUCED VIBRATION WITH REDUCED THRUST.  EMERGENCY DECLARED RETURNED MFE LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  ACCOMPLISHED BIRD STRIKE INSPECTION.  FOUND DENT IN LEFT WING ROOT SLAT.  AIRCRAFT FERRIED TO DFW FOR SLAT CHANGE.  SYSTEM GROUND CHECK NORMAL OPERATION.
